Register Today!
Receive our eNewsletters. Signup
EndocrineWeb Community Advice

Hairloss after hyperthyroid tx and med adjustment

From: doriathome - 8 years 37 weeks ago

I recently had the radioactive iodine treatment and am now undergoing adjustment of my thyroid medications. I am experiencing A LOT of hair loss. How much hair loss am I supposed to expect. I have called the MD and am waiting for her to get back to me. I don't normally bother my doctors and I never go to chats. So.... I guess this is really freaking my out. I am used to long blonde thick hair and I have only about half of my original hair volume, my hair is dry, brittle, and falling out by the gobs daily. I shed like crazy. My scalp itches. How much is normal???? help

Do you find this discussion helpful?

2 Responses

Is this good advice?

Oh, I can totally relate. My thyroid meds have to be adjusted because it's too low. About two months ago, I also had long, thick, blonde hair, and I lost 80% of it. My doctor said see a dermatologist, but why? I'm hypothyroid. Luckily my hair was so thick, that if I use a volumizing shampoo & mousse, you can't tell.. THAT DOES NOT MEAN IT WILL HAPPEN TO YOU. ALL MY HAIR LOSS OCCURRED DURING TWO SEPARATE WASHINGS, AND SINCE THEN, IT'S FINE. Really, don't panic.. I know it's hard to think of "No stress" but try to take it in stride. You can respond by being pro-active, like talking to your doctor, or, see a dermatologist. I'm sure he/she can make recommendations, because a lot of medications have this side effect. You are not alone!! Good luck, and let's keep our fingers crossed for both of us! Linda

Is this good advice?

I started on Metformin 500 mg twice daily in June of 2009...I also take Verapamil and Diovan for BP.....I had no problems till I started the Metformin.......Now,like you,I have steadily been losing my hair,till the scalp shines....My Dr. says,NO PROBLEM!!!! Well,,,,,he's a man and already BALD....I'm hoping this is only temporary......THYROID HAS BEEN CHECKED, AND IS NORMAL.

Don't Miss Out! Get the FREE EndocrineWeb eNewsletter!

Sign up to receive treatment and research updates, news, and helpful tips on managing your condition.
Enter email
close X